Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

Graphoidal bipartite graphs


A graphoidal cover of a graph G is a collection ψ of (not necessarily open) paths inG such that every path in ψ has at least two vertices, every vertex ofG is an internal vertex of at most one path in ψ and every edge of G is in exactly one path in ψ. Let Ω (ψ) denote the intersection graph of ψ. A graph G is said to be graphoidal if there exists a graphH and a graphoidal cover ψof H such that G is isomorphic to Ω(ψ). In this paper we study the properties of graphoidal graphs and obtain a forbidden subgraph characterisation of bipartite graphoidal graphs.

This is a preview of subscription content, log in to check access.


  1. 1.

    Acharya, B. Devadas, Sampathkumar, E.; Graphoidal covers and graphoidal covering number of a graph. Indian J. pure appl. Math.18, 882–890 (1987)

  2. 2.

    Harary, F.; Graph Theory, Addison Wesley (1972)

  3. 3.

    Pakkiam, C., Arumugam, S.; On the graphoidal covering number of a graph. Indian J. pure appl. Math.20, 330–333 (1989)

  4. 4.

    Pakkiam, C., Arumugam, S.; On graphoidal graphs of a tree. Indian J. pure appl. Math.21, 1055–1058(1990)

Download references

Author information

Correspondence to S. Arumugam or C. Pakkiam.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Arumugam, S., Pakkiam, C. Graphoidal bipartite graphs. Graphs and Combinatorics 10, 305–310 (1994).

Download citation


  • Bipartite Graph
  • Intersection Graph
  • Complete Bipartite Graph
  • Internal Vertex
  • Terminal Vertex